MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION X SERIES; DEFIBRILLATOR/PACEMAKER
Model Number X SERIES
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Death (1802)
Date of Event 07/20/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Zoll medical corporation has received the product and will be providing a supplemental report when our investigation is completed.
 
Event or Problem Description
Complainant alleged that while attempting to defibrillate a (b)(6) year-old male patient for cardiac arrest, the device displayed a "defib charging" error message.Complainant indicated that the clinician obtained another device to continue treating the patient.Complainant indicated that the patient subsequently expired, however it was not known if it was a result of the reported malfunction.
 
Additional Manufacturer Narrative
The customer's report was observed during review of the device activity logs.However, the device was put through extensive testing including defib cycling, full functional testing, multiple charge and shock tests without duplicating the report.An internal inspection found no discrepancies.The device was recertified and returned to the customer.Review of the device logs showed power related errors that could be caused by a low battery condition.However, the battery used at the time of the event was not returned as part of this investigation and this could not be firmly established.Analysis of reports of this type has not identified an increase in trend.

Brand Name
X SERIES
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key10398969
Report Number1220908-2020-02433
Device Sequence Number16830250
Product Code MKJ
UDI-Device Identifier00847946018276
UDI-Public00847946018276
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112432/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberX SERIES
Device Catalogue NumberX SERIES
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer07/22/2020
Initial Report FDA Received Date08/12/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;